MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXPRESS LD ILIAC / BILIARY; STENT, ILIAC

BOSTON SCIENTIFIC CORPORATION EXPRESS LD ILIAC / BILIARY; STENT, ILIAC
Model Number 20226
Medical Device Problem Codes Material Rupture (1546); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/10/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age at time of event: 18 years or older.(b)(6).
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the subclavian artery.A 7.0x30x135cm express ld iliac / biliary was advanced for dilatation.However, during first inflation at 8 atmospheres the balloon ruptured during initial inflation.The device was simply removed from the patient as the stent was not completely deployed and the procedure was completed with a different device.No patient complications were reported.
 
Additional Manufacturer Narrative
Age at time of event: 18 years or older.Initial reporter phone: (b)(6).Date of event corrected from (b)(6) 2018 to (b)(6) 2018.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the subclavian artery.A 7.0x30x135cm express ld iliac / biliary was advanced for dilatation.However, during first inflation at 8 atmospheres the balloon ruptured during initial inflation.The device was simply removed from the patient as the stent was not completely deployed and the procedure was completed with a different device.No patient complications were reported.It was further reported that a 7x40mm mustang balloon catheter was used for pre-dilation.During stent implant less than 8 atmospheres, the balloon on the delivery system ruptured.The stent was noted to partially deploy and eventually dislodged.Additional wire and balloons were used to expand the dislodged stent.The device was returned for analysis.The delivery system was returned without the stent.A visual and microscopic examination was performed on the returned delivery system.A visual and tactile examination identified no damage or any issues with the shaft that could have contributed to the complaint incident.A visual examination noted that balloon exhibited signs of having been inflated and was not refolded.No tears were visible in the balloon material.The investigator attached the device to an encore inflation unit and positive pressure was applied and liquid was seen escaping from a pinhole leak in the balloon material at the distal edge of the distal markerband.A visual and microscopic examination identified no issues with the balloon material or distal markerband that could have contributed to the damage identified.A visual and microscopic examination identified no damage or any issues with the tip or markerbands of the returned device.No other issues were identified during the product analysis.
 
Additional Manufacturer Narrative
Age at time of event: 18 years or older.Initial reporter phone: (b)(6).Device evaluated by mfr updated to include review of angiogram images of the procedure.Device evaluated by mfr.: the device was returned for analysis.The delivery system was returned without the stent.A visual and microscopic examination was performed on the returned delivery system.A visual and tactile examination identified no damage or any issues with the shaft that could have contributed to the complaint incident.A visual examination noted that balloon exhibited signs of having been inflated and was not refolded.No tears were visible in the balloon material.The investigator attached the device to an encore inflation unit and positive pressure was applied and liquid was seen escaping from a pinhole leak in the balloon material at the distal edge of the distal markerband.A visual and microscopic examination identified no issues with the balloon material or distal markerband that could have contributed to the damage identified.A visual and microscopic examination identified no damage or any issues with the tip or markerbands of the returned device.No other issues were identified during the product analysis.Received for this complaint was angiogram images of the procedure.A review of the images confirmed a very distinctive lesion was present (image 1) and after a primary post-dilatation (image 2) a contrast shoot was conducted and an improvement in the vessel lumen is observed (image 3).The stent is positioned covering the lesion (image 4) followed by a deployment in the proximal side and a partial deployment in the center of the stent with the distal area constrained (image 5-6).The images recorded the partially deployed stent in different anatomical location corresponding to the description in the event, where subsequent attempts, to achieve the full deployment, are conducted using different balloons.The last image shows a fully deployed stent.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the subclavian artery.A 7.0x30x135cm express ld iliac / biliary was advanced for dilatation.However, during first inflation at 8 atmospheres the balloon ruptured during initial inflation.The device was simply removed from the patient as the stent was not completely deployed and the procedure was completed with a different device.No patient complications were reported.It was further reported that a 7x40mm mustang balloon catheter was used for pre-dilation.During stent implant less than 8 atmospheres, the balloon on the delivery system ruptured.The stent was noted to partially deploy and eventually dislodged.Additional wire and balloons were used to expand the dislodged stent.

Brand Name
EXPRESS LD ILIAC / BILIARY
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key7974499
Report Number2134265-2018-62030
Device Sequence Number16555363
Product Code NIO
UDI-Device Identifier08714729579694
UDI-Public08714729579694
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K133110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/06/2020
Device Model Number20226
Device Catalogue Number20226
Device Lot Number0020370860
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2018
Initial Date Received by Manufacturer 09/26/2018
Supplement Date Received by Manufacturer11/01/2018
08/12/2019
Initial Report FDA Received Date10/17/2018
Supplement Report FDA Received Date11/26/2018
08/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;